Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 114, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 10, 1995, 12:16 AM CDT for Cotton County, Oklahoma. It was in force for 29 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 10, 1995, 12:16 AM CDT (05:16 UTC)
- Expired
- Jun 10, 1995, 12:45 AM CDT
- In force
- 29 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cotton County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3903 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 5.3
- Supercell composite
- 29.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 100517
TOROKC
OKC033-100545-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1216 AM CDT SAT JUN 10 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1245 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
SOUTHERN COTTON
INCLUDING THE FOLLOWING LOCATIONS
COOKIETOWN...DEVOL...RANDLETT...TAYLOR AND TEMPLE
AT 1216 AM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 3
MILES SOUTHWEST OF RANDLETT.
THE TORNADO WAS MOVING TOWARD THE EAST AT 25 MILES AN HOUR.
TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE
HARD TO SEE. TAKE COVER NOW. A BASEMENT OFFERS THE BEST
PROTECTION. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A
SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. YOU
MAY ONLY HAVE A FEW SECONDS. ABANDON CARS AND MOBILE HOMES FOR
A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. REMAIN
UNDER COVER UNTIL YOU ARE CERTAIN THE STORM IS PAST.
LAT...LON 3416 9826 3413 9861 3427 9859 3429 9820What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 9, 3:53 PM CDT, 8 hours 23 minutes earlier.
Area forecast discussion, Jun 9, 3:53 PM CDT, 8 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 330 PM CDT FRI JUN 9 1995 ACTIVE DAY ONCE AGAIN WITH SVR WX IN PROGRESS THIS AFTN. OUTFLO BNDRY FROM OVERNIGHT AND MRNG CONVECTION REMAINS NRLY E/W ACRS CNTRL/SRN PORTIONS OF THE FA THIS AFTN. OUTFLO INTERSECTS WITH DRY LINE ALG THE TX OK BRDR. TSTMS HAVE FIRED ALG THE DRY LINE THIS AFTN AND BCM RAPIDLY SVR IN VRY UNSTABLE AMS. SCT ACTIVITY HAS ALSO DVLPD ALG AND NORTH OF THE OUTFLO BNDRY. IN ADDITION TO SVR WX THRT...HVY RAINFALL WILL AGAIN BE A GOOD PSBLTY. VERY MOIST AMS TO THE SOUTH WITH PROGS SHOWING SLY H8 JET IMPINGING ON E-W BNDRY TONIGHT. WITH VRY HEAVY RAINFALL HAVING ALREADY OCCURRED OVER MUCH OF CNTRL AND NRN OK WILL GO AHD AND ISSUE FFA FOR TONIGHT FOR THE AREA ALG AND NORTH OF THE OUTFLO BNDRY. ON SAT UPR SYS WILL CONT TO MOVE SLOWLY EWD INTO THE CNTRL PLAINS WHILE CDFNT MOVES INTO CNTRL PORTIONS OF THE FA. WILL AGAIN HAVE THRT OF TSTMS MAINLY IN CNTRL AND ERN SECS. FNTL BNDRY EXPECTED TO CONT SWD AND SHUD PUSH THROUGH SERN ZONES SUN MORNING. FINALLY LOOKS LIKE WE MAY BE ABLE TO DRY OUT AS DRIER AIR PUSHES IN BEHIND FRONT AND UPR RDG DVLPS OVER THE ROCKIES. FCSTID = 02 OKC 68 84 59 75 / 60 4z0 40 20 HBR 63 84 59 75 / 80 40 30 10 SPS 68 87 62 77 / 40 40 40 20 GAG 58 78 52 72 / 40 20 10 10 PNC 65 80 57 72 / 60 40 40 10 DUA 75 89 65 78 / 20 20 40 40 .OK...FLASH FLOOD WATCH TONIGHT ZONES 04>031,033>036 .TX...NONE.
In the hours before
Local storm report, Jun 9, 10:00 PM CDT, 2 hours 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1000 PM CDT FRI JUN 9 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
900 PM SHEPHERD AFB TX 85 MPH WIND
6/9/95 WICHITA
915 PM 2.5 SW DEAN TX 60 MPH WIND
6/9/95 CLAY
940 PM E SIDE VERNON TX GOLFBALL SIZE HAIL
6/9/95 WILBARGER
950 PM VERNON TX 1 FOOT DEEP STREET
FLOODING IN VERNON.
US HWY 283 S OF VERNON
CLOSED DUE TO HIGH
WATER. US HWY 70 TO
CROWELL CLOSED BY HIGH
WATER.
FMLocal storm report, Jun 9, 10:05 PM CDT, 2 hours 11 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1000 PM CDT FRI JUN 9 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
DATE ....COUNTY LOCATION....
900 PM SHEPHERD AFB TX 85 MPH WIND
6/9/95 WICHITA
915 PM 2.5 SW DEAN TX 60 MPH WIND
6/9/95 CLAY
940 PM E SIDE VERNON TX GOLFBALL SIZE HAIL
6/9/95 WILBARGER
950 PM VERNON TX 1 FOOT DEEP STREET
FLOODING IN VERNON.
US HWY 283 S OF VERNON
CLOSED DUE TO HIGH
WATER. US HWY 70 TO
CROWELL CLOSED BY HIGH
WATER.
FMLocal storm report, Jun 9, 10:35 PM CDT, 1 hour 41 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1035 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 955 PM 9 W BURKBURNETT TX NICKEL SIZE HAIL 6/9/95 WICHITA 1000 PM 6 W BURKBURNETT TX TORNADO 6/9/95 WICHITA 1004 PM RYAN OK NICKEL SIZE HAIL 6/9/95 JEFFERSON 1015 PM W SIDE BURKBURNETT TX TORNADO 6/9/95 WICHITA 1015 PM WAURIKA OK QUARTER SIZE HAIL 6/9/95 JEFFERSON 1023 PM JCT I-44 & US-70 OK 3/4 INCH HAIL 6/9/95 W RANDLETT FM
Local storm report, Jun 9, 10:44 PM CDT, 1 hour 32 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1035 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 955 PM 9 W BURKBURNETT TX NICKEL SIZE HAIL 6/9/95 WICHITA 1000 PM 6 W BURKBURNETT TX TORNADO 6/9/95 WICHITA 1004 PM RYAN OK NICKEL SIZE HAIL 6/9/95 JEFFERSON 1015 PM W SIDE BURKBURNETT TX TORNADO 6/9/95 WICHITA 1015 PM WAURIKA OK QUARTER SIZE HAIL 6/9/95 JEFFERSON 1023 PM JCT I-44 & US-70 OK 3/4 INCH HAIL 6/9/95 W RANDLETT FM
Local storm report, Jun 9, 11:00 PM CDT, 1 hour 16 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1100 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1030 PM DAVIDSON OK NICKEL SIZE HAIL 6/9/95 TILLMAN 1050 PM MILE MARKER 8 I-44 OK GOLFBALL SIZE HAIL 6/9/95 COTTON FM
Local storm report, Jun 9, 11:03 PM CDT, 1 hour 13 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1100 PM CDT FRI JUN 9 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1030 PM| DAVIDSON OK NICKEL SIZE HAIL 6/9/95 TILLMAN 1050 PM MILE MARKER 8 I-44 OK GOLFBALL SIZE HAIL 6/9/95 COTTON FM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:28 PM CDT | Tornado Warning | OUN | Tillman | 47 min |
| Jun 9, 7:58 PM CDT | Tornado Warning | OUN | Cotton | 62 min |
| Jun 9, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 65 min |
| Jun 9, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 63 min |
| Jun 9, 9:59 PM CDT | Tornado Warning | OUN | Cotton | 46 min |
| Jun 9, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 62 min |
| Jun 9, 10:40 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 65 min |
| Jun 9, 11:10 PM CDT | Flash Flood Warning | OUN | Cotton, Tillman | 3 hr |
| Jun 9, 11:16 PM CDT | Tornado Warning | OUN | Tillman | 44 min |
| Jun 9, 11:49 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 56 min |
| Jun 10, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 62 min |
| Jun 10, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 63 min |
| Jun 10, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 62 min |
| Jun 10, 12:57 AM CDT | Tornado Warning | OUN | Cotton | 33 min |
| Jun 10, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| Jun 10, 1:42 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 63 min |
| Jun 10, 2:12 AM CDT | Flash Flood Warning | OUN | Cotton, Jackson, Tillman | 3 hr |
| Jun 10, 3:39 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 51 min |
| Jun 10, 6:06 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 39 min |
| Jun 10, 8:33 AM CDT | Severe Thunderstorm Warning | OUN | Ellis | 57 min |
| Jun 10, 8:35 AM CDT | Flash Flood Warning | OUN | Cotton, Jefferson, Stephens, Tillman | 3 hr |
| Jun 10, 9:14 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 61 min |
| Jun 10, 11:07 AM CDT | Severe Thunderstorm Warning | OUN | Dewey | 53 min |
| Jun 10, 11:21 AM CDT | Flash Flood Warning | OUN | Cotton, Jefferson, Stephens | 6 hr |
| Jun 10, 11:21 AM CDT | Flash Flood Warning | OUN | Jackson, Tillman | 6 hr |
| Jun 10, 11:50 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 40 min |
| Jun 10, 12:03 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher | 57 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.